I'm not sure if you guys ever covered this, but I can't seem to find an answer to it. I heard that going on birth control can make you gain weight. Is this true?
Posts: 68 | Registered: Nov 2003
| IP: Logged |
Yes, weight gain is a side effect of being on hormonal birth control.
Different people experience different side effects on different pill prescriptions, however, which means not all prescriptions may make any one person gain weight, and some women may never gain weight on any prescription (I've been on about four different prescriptions and have never experienced weight gain, or at least not in any noticable amount, but I do know people who have gained anywhere from 5-30 pounds on hormonal birth control).
Weight gain is also listed as a possible side effect (or it should be) in pill prescription information pamphlets.
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.